Alert archive / Rhode Island / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 6, 2021, 6:58 PM EDT for Washington County, Rhode Island. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 6, 2021, 7:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
County Washington County, RI
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WWUS81 KBOX 062258
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
658 PM EDT Tue Jul 6 2021
RIZ008-062330-
Block Island RI-
658 PM EDT Tue Jul 6 2021
...STRONG THUNDERSTORM MOVING ONTO BLOCK ISLAND FROM BLOCK ISLAND
SOUND...
At 658 PM EDT, Doppler radar was tracking a strong thunderstorm over
Block Island, moving southeast at 40 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm. Occasional cloud to groud lightning and brief torrential
downpours can be expected.
Locations impacted include...
Block Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 2258Z 296DEG 34KT 4118 7161
$$
LocontoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:18 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 3:18 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
318 PM EDT Tue Jul 6 2021
.SYNOPSIS...
Hot and humid conditions continue into Wednesday, with scattered
afternoon and evening thunderstorms today and Wednesday. Some
of these storms may be strong to severe with damaging wind
gusts and torrential downpours. A cold front will stall over or
near Southern New England Thursday with more showers and
thunderstorms, then Elsa or its remnants are expected to track
near southern New England sometime late Thursday night into
Friday. Weather remains unsettled Saturday and Sunday, but a
washout is not expected.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Latest SPC mesoanalysis indicated robust potential instability
across southern New England, with CAPE values generally in
excess of 2000 J/kg aways from the more stable marine layer
across southeast MA. Effective bulk shear was limited, generally
less than 30 kt, but should be enough to provide some
organization to storms this afternoon. Will be closely
monitoring the potential for severe thunderstorms into this
evening. Expecting storms to diminish in intensity with sunset.
As previously noted, mid level drying should also help to limit
further convection overnight. Attention then turns to the
possibility of marine status. Just a subtle wind shift from the
west may be enough to prevent widespread stratus and fog away
from the immediate coast. Am more confident in stratus than
widespread fog with low visibility.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A front is expected to stall just to our north Wednesday,
leaving our region on the warm side. Looking like another day of
showers and thunderstorms, a few of which could be strong to
severe. Not looking as robust a pattern as today, but it will
remain hot and humid. Will likely need another Heat Advisory for
Wednesday.
Like today, the lack of deep layer shear and steep mid level
lapse rates, likely precludes a high end/widespread severe
weather day. Precipitable water values of 1.5 to 2.0 inches
will once again introduce the threat for isolated flood threat
with any given storm.
This front is expected to slowly move south across our region
Wednesday night, bringing a brief end to the more tropical heat
and humidity. Risk for showers continues until this front passes
by.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Big Picture...
Shortwave over the Great Lakes Thursday, moving through a zonal
flow. This helps guide TS Elsa or its remnants up the East Coast,
passing Srn New England Friday. Hudsons Bay upper trough merges with
the shortwave, and all trend east across New England Friday and
Saturday. Oceanic ridge builds over Srn New England early next week.
Another shortwave moves from the Pacific Northwest, pausing over the
Great Lakes, then moving east early next week.
Height contours over Srn New England remain near seasonable levels.
Clouds and rain from Elsa Thursday and Friday may keep temps cooler
than normal, otherwise expect temps near average values.
Mass fields are similar through the forecast period, although
showing some divergence in solutions early next week. Thermal fields
are somewhat more variable but show similar trends. Forecast
confidence is moderate through Saturday and low Sunday to Tuesday.
Details...
Thursday...
Weak front stalls over or just north of Mass, as right entrance
region of jet supporting Great Lakes shifts over our area...mostly
Wrn/Central MA and Nrn CT. Meanwhile, a front stalls...either just
north of MA or over the MA-RI-CT area. The jet region and the low-
level convergence along the front should generate lift over our
area. The 12Z GFS shows model CAPE of 1500-2000 J/Kg, mostly over CT
and adjacent MA, while LI is minus 2 to minus 4 over that same area
and Western MA. Total-totals range from 47 to 50. PW values will be
1.8 to 2 inches. Expect showers/thunder to develop over the area,
with Nrn CT and Wrn/Central MA favored. Local downpours again
possible. The mixed layer is expected to reach about 925-mb where
temps of 17C to 21C will support max temps in the mid 70s to low 80s.
Thursday night-Friday...
Showers/thunder will linger into the early night. The approaching
shortwave from the Great Lakes will turn the upper flow more from
the southwest, drawing TS Elsa or its remnants up the East Coast.
The rain from Elsa will spread up from the southwest, reaching our
area late Thursday night and continuing through Friday. Model
consensus has the core of Elsa passing Srn New England Friday
afternoon and moving off through the Maritimes Friday night. Defer
to the Hurricane Center as to the specifics on the track. PW values
remain quite high, between 2 to 2.25 inches across Ern CT, RI, and
Ern Mass and 1.5 to 2.0 inches farther north and west. Depending on
the location of the stalled front, there may be additional
interaction along/near it due to Elsa. In any case, expect tropical
downpours through Friday, diminishing as the storm moves off to the
northeast. Dew points in the mid and upper 60s will support similar
values for min temps Thursday night. Temperatures Friday will be
similar to Thursday.
Saturday through Tuesday...
The passage of Elsa will draw the stalled front south of Srn New
England Saturday. A second shortwave moves through the broader upper
trough, and may generate scattered or widely scattered
showers/thunder Saturday. High pressure builds over the region
Sunday and Monday, which suggests dry weather. Model QPF is dry
each day. But other guidance shows chance pops. Will go with
slight chance each day. Approaching shortwave Tuesday may
support another round of scattered showers/thunder, especially
in Nrn CT and Wrn/Central MA. Chance pops to slight chance pops
mainly Tuesday afternoon
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...Moderate confidence.
VFR with scattered afternoon thunderstorms. Isolated strong to
severe storms from about 3 PM northwest MA to 8 PM south coast
with local MVFR conditions. Isolated strong to damaging winds in
excess of 50 kt possible and there could be a few instances of
hail as well. Otherwise SW winds 15-25 kt.
Tonight...High confidence.
Any lingering storms along the south coast weaken rapidly and/or
move offshore by 00-01Z. SW winds diminish. MVFR possible in
patchy fog, especially across the south coast. Cannot be ruled
out a bit further up the coastline, but thinking the risk is
highest along the south coast due to a subtle shift of winds
from the W instead of SW. This includes Cape Cod and the
Islands.
Wednesday...Moderate confidence.
IFR/MVFR possible RI and southeast MA in morning. Otherwise VFR
with another round of showers and afternoon thunderstorms. A
few strong storms are possible. Light SW winds.
Wednesday...Moderate confidence.
Mainly VFR. Areas IFR early towards the south coast of New
England. Scattered SHRA and TSRA.
Wednesday Night...Moderate confidence.
Mainly VFR. Areas MVFR/IFR early in scattered SHRA.
KBOS TAF...High confidence in TAF trends. Moderate confidence in
timing. Biggest concern is a cluster of strong-severe
thunderstorms in the vicinity of the terminal between 20Z and 00Z
this afternoon/evening.
KBDL TAF...High confidence in TAF. Moderate confidence in
timing. Biggest concern is a cluster of strong-severe
thunderstorms in the vicinity of terminal between 20z and 23z
this afternoon/evening.
Outlook /Thursday through Sunday/...
Thursday: Mainly MVFR, with local IFR possible. Chance SHRA,
slight chance TSRA, patchy BR.
Thursday Night: Mainly IFR, with local MVFR possible. Breezy.
SHRA likely, chance TSRA, patchy BR.
Friday: Mainly IFR. Breezy. SHRA likely, patchy BR.
Friday Night: Mainly IFR. Breezy. Slight chance SHRA, patchy
BR.
Saturday: Mainly MVFR, with areas IFR possible. Slight chance
SHRA, slight chance TSRA.
Saturday Night: Mainly IFR, with local MVFR possible. Slight
chance SHRA, patchy BR.
Sunday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
High confidence. not much change to the overall pattern across
the waters through Wednesday. More changes with a cold front
moving south across the waters sometime Wednesday night.
Will need to monitor for scattered strong thunderstorms
approaching the waters during the late afternoon and early
evening hours. Frequent lightning and strong winds may impact
pose a risk to those on the waters as well, especially across
our near shore waters north of the Plymouth area.
More visibility restrictions in fog expected tonight. Another
round of showers and possible thunderstorms expected tomorrow
into tomorrow night.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain showers likely, chance of thunderstorms.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft. Rain showers likely.
Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers, isolated thunderstorms. Local
visibility 1 to 3 nm.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, patchy fog. Areas of
visibility 1 to 3 nm.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers. Local visibility 1 to 3 nm.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT Wednesday for CTZ002>004.
Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT Wednesday for MAZ003-005>007-
010>019.
RI...Heat Advisory until 7 PM EDT Wednesday for RIZ001-002.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ230>237-251.
Small Craft Advisory until midnight EDT tonight for ANZ250.
Small Craft Advisory until 8 AM EDT Wednesday for ANZ254>256.
&&
SYNOPSIS...WTB/Belk
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...WTB
AVIATION...WTB/Belk
MARINE...WTB/BelkHazardous weather outlook, Jul 6, 6:38 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 638 PM EDT Tue Jul 6 2021 MAZ020-021-RIZ003>007-072245- Southern Bristol MA-Southern Plymouth MA-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 638 PM EDT Tue Jul 6 2021 ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-004-008-009-022>024-026-072245- Western Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA- 638 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, southeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ003-005>007-010>012-014-072245- Eastern Franklin MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Southeast Middlesex MA- 638 PM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ003-004-072245- Tolland CT-Windham CT- 638 PM EDT Tue Jul 6 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-015>019-RIZ001-002-072245- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northwest Providence RI- Southeast Providence RI- 638 PM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-072245- Hartford CT- 638 PM EDT Tue Jul 6 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-235>237-251-072245- Boston Harbor-Rhode Island Sound-Narragansett Bay-Block Island Sound- Massachusetts Bay and Ipswich Bay- 638 PM EDT Tue Jul 6 2021 ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>234-250-254>256-072245- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 638 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 6, 4:42 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
442 PM EDT Tue Jul 6 2021
MAZ003>005-010-012-026-062130-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
442 PM EDT Tue Jul 6 2021
...LINE OF STRONG THUNDERSTORMS...
At 442 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leominster to near Hubbardston to near
Hardwick. Movement was east at 25 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms. Cloud to ground lightning and torrential rains can also be
expected.
Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Westford,
Acton, Gardner, Hudson, Concord, Sudbury, Holden, Northborough,
Clinton, Spencer, Maynard, Lunenburg, Ware, Littleton and Lancaster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4252 7131 4235 7150 4226 7174 4236 7243
4250 7219 4262 7185
TIME...MOT...LOC 2042Z 278DEG 20KT 4254 7179 4245 7204 4240 7227
LocontoSpecial weather statement, Jul 6, 5:19 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
519 PM EDT Tue Jul 6 2021
MAZ006-007-062200-
Eastern Essex MA-Western Essex MA-
519 PM EDT Tue Jul 6 2021
...STRONG THUNDERSTORM...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merrimac, or near Haverhill, moving east at 25 mph.
Pea size hail and wind gusts up to 50 mph will accompany this storm.
Cloud to ground lightning and torrential downpours can also be
expected.
Locations impacted include...
Haverhill, Methuen, Gloucester, North Andover, Newburyport, Amesbury,
Ipswich, Salisbury, Georgetown, Boxford, Rockport, Newbury,
Groveland, Merrimac, Rowley and West Newbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4287 7082 4282 7085 4281 7087 4281 7081
4270 7078 4277 7082 4270 7083 4266 7069
4269 7063 4264 7059 4262 7062 4268 7077
4274 7121 4282 7115 4281 7107 4286 7103
4289 7090
TIME...MOT...LOC 2118Z 279DEG 23KT 4284 7105
LocontoLocal storm report, Jul 6, 5:51 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
551 PM EDT TUE JUL 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ATHOL 42.59N 72.23W
07/06/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH ATHOL ROAD
0405 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
07/06/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES ON STAGE ROAD
0430 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/06/2021 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON MORT VINING ROAD
0431 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/06/2021 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON INDUSTRAIL PARK ROAD
AND ON MORT VINING ROAD.
0450 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/06/2021 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WARERTOWN ROAD
0457 PM TSTM WND DMG ENFIELD 41.97N 72.57W
07/06/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ONTO HOUSE ON BELL AVE
0501 PM TSTM WND DMG ENFIELD 41.97N 72.57W
07/06/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ON HOUSE ON TAYLOR ROAD
0515 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
07/06/2021 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON FARMINGTON AVE AT EVERETT, AND
ON MOUNTAIN ROAD
0520 PM TSTM WND DMG ACTON 42.48N 71.47W
07/06/2021 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN ON POPE ROAD AND RTE 2A
0522 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/06/2021 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON STANDISH ROAD
0523 PM TSTM WND DMG RUSSELL 42.18N 72.85W
07/06/2021 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON RTE 23 AT RTE 20
0528 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/06/2021 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN BROMLEY ROAD
&&
EVENT NUMBER BOX2102566 BOX2102567 BOX2102568 BOX2102569 BOX2102570
BOX2102571 BOX2102572 BOX2102573 BOX2102574 BOX2102575 BOX2102576
BOX2102577
WSSpecial weather statement, Jul 6, 6:00 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
600 PM EDT Tue Jul 6 2021
MAZ005>007-014-062230-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
600 PM EDT Tue Jul 6 2021
...STRONG THUNDERSTORM...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynnfield, or over Peabody, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Lynn, Peabody, Salem, Beverly, Gloucester, North Andover, Saugus,
Danvers, Wakefield, Reading, Marblehead, North Reading, Swampscott,
Lynnfield, Middleton, Hamilton, Topsfield, Manchester, Wenham and
Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4259 7066 4258 7073 4256 7077 4256 7080
4255 7084 4253 7084 4255 7085 4254 7090
4253 7090 4253 7088 4250 7089 4252 7085
4247 7089 4251 7113 4263 7106
TIME...MOT...LOC 2159Z 287DEG 28KT 4255 7101
RMSpecial weather statement, Jul 6, 6:45 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
645 PM EDT Tue Jul 6 2021
MAZ013-016>023-RIZ002-004>008-062330-
Southern Plymouth MA-Western Plymouth MA-Eastern Norfolk MA-Dukes MA-
Barnstable MA-Eastern Plymouth MA-Southern Bristol MA-
Western Norfolk MA-Northern Bristol MA-Block Island RI-
Eastern Kent RI-Newport RI-Bristol RI-Washington RI-
Southeast Providence RI-
645 PM EDT Tue Jul 6 2021
...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTH SHORE AND THE
SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND...
At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Easton to Warren to near North Kingstown to
Charlestown. Movement was southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms. Cloud to ground lightning and torrential rainfall capable of
poor drainage flooding can be expected.
Locations impacted include...
New Bedford, Brockton, Fall River, Warwick, Plymouth, Taunton,
Weymouth, East Providence, Dartmouth, Falmouth, South Kingstown,
Bridgewater, North Kingstown, Newport, Bristol, Marion, Attleboro,
Middleborough, Easton and Westerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4146 7136 4133 7180 4224 7091 4175 7045
4160 7065 4166 7062 4168 7062 4166 7065
4172 7062 4175 7063 4165 7092 4144 7090
4144 7085 4142 7088 4146 7119 4164 7123
TIME...MOT...LOC 2244Z 312DEG 18KT 4202 7111 4173 7123 4159 7139 4136
7170
LocontoSpecial weather statement, Jul 6, 6:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
658 PM EDT Tue Jul 6 2021
RIZ008-062330-
Block Island RI-
658 PM EDT Tue Jul 6 2021
...STRONG THUNDERSTORM MOVING ONTO BLOCK ISLAND FROM BLOCK ISLAND
SOUND...
At 658 PM EDT, Doppler radar was tracking a strong thunderstorm over
Block Island, moving southeast at 40 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm. Occasional cloud to groud lightning and brief torrential
downpours can be expected.
Locations impacted include...
Block Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 2258Z 296DEG 34KT 4118 7161
LocontoThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:42 AM EDT | Special Weather Statement | BOX | Franklin | 33 min |
| Jul 6, 1:57 AM EDT | Special Weather Statement | BOX | Franklin | 33 min |
| Jul 6, 2:20 AM EDT | Special Weather Statement | BOX | Franklin | 25 min |
| Jul 6, 2:34 AM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| Jul 6, 3:33 AM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 39 hr |
| Jul 6, 2:14 PM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| Jul 6, 3:02 PM EDT | Special Weather Statement | BOX | Hampshire | 43 min |
| Jul 6, 3:06 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jul 6, 3:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
| Jul 6, 3:36 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jul 6, 3:49 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 56 min |
| Jul 6, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 40 min |
| Jul 6, 4:20 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 55 min |
| Jul 6, 4:42 PM EDT | Special Weather Statement | BOX | Middlesex, Worcester | 48 min |
| Jul 6, 4:43 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 62 min |
| Jul 6, 4:51 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 33 min |
| Jul 6, 5:13 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk, Worcester | 62 min |
| Jul 6, 5:16 PM EDT | Special Marine Warning | BOX | 44 min | |
| Jul 6, 5:19 PM EDT | Special Weather Statement | BOX | Essex | 41 min |
| Jul 6, 5:21 PM EDT | Special Marine Warning | BOX | 39 min | |
| Jul 6, 5:21 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Jul 6, 5:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 53 min |
| Jul 6, 5:54 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 6, 5:57 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 6, 6:00 PM EDT | Special Weather Statement | BOX | Essex | 30 min |
| Jul 6, 6:07 PM EDT | Special Marine Warning | BOX | 23 min | |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk | 31 min |
| Jul 6, 6:37 PM EDT | Special Marine Warning | BOX | 23 min | |
| Jul 6, 6:45 PM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 45 min |
| Jul 6, 6:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 6, 5:00 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 60 min |
Nearby
Special Weather Statements in Rhode Island, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.